Alert archive / Illinois / Freeze Warnings in 2013
Freeze Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 23, 2013, 3:02 PM CDT for 35 counties in Illinois. It took effect at Oct 25, 2013, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2013, 3:02 PM CDT (20:02 UTC)
- In effect from
- Oct 25, 2013, 1:00 AM CDT
- Expired
- Oct 25, 2013, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735 WWUS73 KILX 232002 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 302 PM CDT WED OCT 23 2013 ILZ062-063-066>068-071>073-240415- /O.UPG.KILX.FZ.A.0001.131025T0600Z-131025T1400Z/ /O.NEW.KILX.FZ.W.0003.131025T0600Z-131025T1400Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 302 PM CDT WED OCT 23 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...EARLY MORNING LOWS FRIDAY WILL BE AROUND 28 DEGREES. * IMPACTS...PLANTS AND VEGETATION SENSITIVE TO THE COLD WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ027>031-036>038-040>057-061-240415- /O.NEW.KILX.FZ.W.0003.131025T0600Z-131025T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 302 PM CDT WED OCT 23 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. * TEMPERATURE...EARLY MORNING LOWS FRIDAY WILL RANGE FROM 26 TO 28. * IMPACTS...PLANTS AND VEGETATION SENSITIVE TO THE COLD WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GOETSCH
5 follow-up statements
468 WWUS73 KILX 240352 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1052 PM CDT WED OCT 23 2013 ILZ027>031-036>038-040>057-061>063-066>068-071>073-241000- /O.CON.KILX.FZ.W.0003.131025T0600Z-131025T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1052 PM CDT WED OCT 23 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. * TEMPERATURE...EARLY MORNING LOWS FRIDAY WILL RANGE FROM 26 TO 28. * IMPACTS...PLANTS AND VEGETATION SENSITIVE TO THE COLD WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AUTEN
727 WWUS73 KILX 240843 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 343 AM CDT THU OCT 24 2013 ILZ027>031-036>038-040>057-061>063-066>068-071>073-242100- /O.CON.KILX.FZ.W.0003.131025T0600Z-131025T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 343 AM CDT THU OCT 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. * TEMPERATURE...EARLY MORNING LOWS FRIDAY WILL RANGE FROM 25 TO 28. * IMPACTS...PLANTS AND VEGETATION SENSITIVE TO THE COLD WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HJS
606 WWUS73 KILX 241935 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 235 PM CDT THU OCT 24 2013 ...HARD FREEZE EXPECTED OVERNIGHT... .CANADIAN HIGH PRESSURE OVER THE CENTRAL PLAINS WILL SETTLE INTO THE MID MISSISSIPPI VALLEY BY DAWN FRIDAY. CLEARING SKIES AND DIMINISHING NORTHWEST WINDS DURING THIS EVENING...WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE TO UPPER 20S BY DAWN FRIDAY. THIS WILL RESULT IN THE FIRST WIDESPREAD HARD FREEZE OF THE SEASON ACROSS CENTRAL AND SOUTHEAST ILLINOIS. ILZ027>031-036>038-040>057-061>063-066>068-071>073-250900- /O.CON.KILX.FZ.W.0003.131025T0600Z-131025T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 235 PM CDT THU OCT 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. * TEMPERATURE...EARLY MORNING LOWS FRIDAY MORNING WILL RANGE FROM 24 TO 28 DEGREES. * IMPACTS...UNPROTECTED PLANTS AND VEGETATION SENSITIVE TO THE COLD WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. && $$ 07
056 WWUS73 KILX 250808 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 308 AM CDT FRI OCT 25 2013 ILZ027>031-036>038-040>057-061>063-066>068-071>073-251400- /O.CON.KILX.FZ.W.0003.000000T0000Z-131025T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 308 AM CDT FRI OCT 25 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURE...EARLY MORNING LOWS THIS MORNING WILL RANGE FROM 23 TO 28 DEGREES. * IMPACTS...UNPROTECTED PLANTS AND VEGETATION SENSITIVE TO THE COLD WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. && $$
574 WWUS73 KILX 251415 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 915 AM CDT FRI OCT 25 2013 ILZ027>031-036>038-040>057-061>063-066>068-071>073-251515- /O.EXP.KILX.FZ.W.0003.000000T0000Z-131025T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 915 AM CDT FRI OCT 25 2013 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. A WIDESPREAD HARD FREEZE OCCURRED EARLY THIS MORNING ACROSS CENTRAL AND SOUTHEAST ILLINOIS. TEMPERATURES AT MID MORNING HAD RISEN TO NEAR OR JUST ABOVE FREEZING...THUS THE FREEZE WARNING WAS ALLOWED TO EXPIRE AT 9 AM. $$ 07
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 23, 2:37 PM CDT, 25 minutes earlier.
Area forecast discussion, Oct 23, 2:37 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 237 PM CDT Wed Oct 23 2013 .DISCUSSION... ISSUED 235 PM CDT Wed Oct 23 2013 Forecast concerns today is the light precipitation (pcpn) this evening, the hard freeze on Thursday night, and then the pattern change and pcpn early next week. SHORT TERM...Tonight through Friday night. Upper level flow remains northwest over midwest with large upper trough over eastern US. Strong upper jet of 100kts+ from Dakotas into IL/In. Jet max in this strong jet flow bringing channeled vorticity (seen in moisture channel data), with the resultant cloudiness moving down toward the ILX area again for tonight. Expect therefore the clouds to again spread over region tonight. This will bring a slight chance of rain this evening over the southern half of area. Because of the cloud cover, have raised overnight lows tonight some, staying in the 30s. Major high pressure then builds in for late Thursday, Thursday night and Friday morning. With clear skies, light winds, soundings show this to be the coldest night with temperatures well into the mid 20s. Will go with freeze warning for entire CWA, as the freezing temperatures were not widespread in previous nights, just in patchy areas. LONG TERM...Saturday through Wednesday. In the extended, another cold front comes down through the state by late Saturday, ending the brief warming and bringing more cool in into the area. Do to a lack of moisture, this system will come through dry. Starting Sunday however, the upper level pattern will begin to change, becoming more zonal and the upper trough shifting more to the west. However, with this shift, the models are still in some disagreement on how it will translate. Southerly low level flow will advect into Il, starting a flow of moisture on Monday. A stationary/warm front is expected to develop over the central plains into the Great Lakes, with rain along this frontal zone. The chance of rain will begin Monday night and last into Wednesday. At issue though, is still the exact position of the front and therefore there is still some disagreement on the temperatures and amount of pcpn. Goetsch && .AVIATION... ISSUED 1242 PM CDT Wed Oct 23 2013 VFR conditions will prevail through the afternoon into the evening, before lower clouds associated with an approaching upper-level disturbance arrive tonight. Latest surface analysis shows weak low pressure over northwest Iowa, with light rain/snow falling across much of western Iowa. This system is expected to track southeastward and weaken as it comes into Illinois tonight. Little or no precip is expected as it moves through the area: however, the HRRR indicates ceilings lowering into the MVFR category once wave passes. Based on this, have introduced MVFR ceiling of around 2500ft at KPIA by 05z, then further southeast to KDEC and KCMI by 07z. After that, main question will be when (or if) clearing will occur. GFS insists that skies will begin to clear late tonight into Thursday morning, while NAM generally keeps things overcast. Given what happened with the last passing system last night and the current upstream satellite imagery, will trend toward the more pessimistic NAM. Will maintain cloud cover through the remainder of the forecast, but will raise ceilings back to VFR after 14z. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING from 1 AM to 9 AM CDT Friday FOR ILZ027>031- 036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Oct 23, 11:30 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1130 AM CDT WED OCT 23 2013 ILZ027>031-036>038-040>057-061-241100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1130 AM CDT WED OCT 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIDESPREAD HARD FREEZE WILL BE LIKELY EARLY FRIDAY MORNING IN CENTRAL AND EASTERN ILLINOIS RESULTING IN DAMAGE TO SENSITIVE VEGETATION. A GRADUAL WARMING TREND IS EXPECTED BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-241100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1130 AM CDT WED OCT 23 2013 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIDESPREAD HARD FREEZE WILL BE LIKELY EARLY FRIDAY MORNING IN SOUTHEAST ILLINOIS RESULTING IN DAMAGE TO SENSITIVE VEGETATION. A GRADUAL WARMING TREND IS EXPECTED BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Freeze Warnings in Illinois, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.